Alert archive / Ohio / Tornado Warnings in 2019
Tornado Warning 56, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at May 28, 2019, 1:51 AM EDT for Hocking County, Pickaway County, Ross County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2019, 1:51 AM EDT (05:51 UTC)
- Expired
- May 28, 2019, 2:15 AM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Hocking County, OH, Pickaway County, OH, Ross County, OH
The radar
The Cincinnati radar (KILN), 113 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 8:20 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 594 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.9
The text
As transmitted.
761
WFUS51 KILN 280551
TORILN
OHC073-129-141-280615-
/O.NEW.KILN.TO.W.0056.190528T0551Z-190528T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
151 AM EDT Tue May 28 2019
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
Southern Hocking County in central Ohio...
Southeastern Pickaway County in central Ohio...
Northeastern Ross County in southwestern Ohio...
* Until 215 AM EDT.
* At 150 AM EDT, a severe thunderstorm capable of producing a tornado
was located 7 miles east of Kingston, moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Hocking Hills State Park, Starr, Laurelville, Adelphi, South
Bloomingville, Gibisonville, Ilesboro, Union Furnace, Hallsville,
Haydenville and Whisler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3947 8227 3947 8228 3938 8229 3939 8251
3937 8252 3937 8263 3936 8264 3936 8266
3940 8291 3952 8283 3951 8226
TIME...MOT...LOC 0550Z 277DEG 35KT 3943 8278
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
FranksWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at May 28, 1:47 AM EDT, 4 minutes earlier.
Area forecast discussion, May 28, 1:47 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 147 AM EDT Tue May 28 2019 .SYNOPSIS... Warm and humid conditions and unsettled weather will be the rule for much of the week with a chance of thunderstorms each day. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Majority of thunderstorms have moved east of the region, but a few tornadic cells remain. They all should be east of the fa in the next hour or so. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/... Mid level ridge to extend into Ohio Valley keeping Northern Kentucky warm and dry during the day Tuesday. Mid level energy flattens as energy rides along the northern edge of the ridge. The E-W oriented surface front will slip back to the south ILN/s northern counties, offering a chance of thunderstorms. Tuesday will be hot and humid with dewpoints in the upper 60s and high temperatures generally in the mid and upper 80s. The exception will be the far northwest - where clouds and pcpn may keep temperatures in the lower 80s. GFS pushes the front south to the Ohio River, while the NAM/ECMWF stall the front across Central Ohio. Prefer this position across Central Ohio. This will keep a chance of thunderstorms in the forecast Tuesday night. Another mild night with Tuesdays lows in the mid and upper 60s. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... An active weather pattern will continue through the coming week. The Ohio Valley will remain on the northern periphery of a mid-level ridge through Thursday, with a surface boundary remaining in place west-to-east somewhere across the northern half of the Ohio Valley. One disturbance is expected to move through the area on Wednesday afternoon, with a second entering the region on Thursday morning as the ridge begins to flatten. To no surprise, chances for storms will continue each day as these disturbances move through the area, with the greatest chances likely on Thursday. Though the shortwave leading to this activity may be de-amplifying to some degree, it will still lead to likely precipitation chances for most of the area. On both Wednesday and Thursday, with few changes to the overall weather pattern, there should be sufficient weather and shear to allow for at least some level of severe weather threat. Beyond Thursday, there are timing differences in the models regarding the progression of a secondary trough moving across the Great Lakes, but ultimately a fair degree of agreement on a couple of drier days as high pressure nudges in from the Great Lakes. Some low-end precipitation chances will be kept in the forecast for Friday and Saturday for now, with chances perhaps increasing later in the weekend as another front moves south into the region. With the frontal boundary still north of the area, Wednesday should be the warmest day of the extended period, with some decrease in temperatures expected from Thursday onward as the ridge and front shift further to the south. However, temperatures are generally expected to remain near to slightly above normal. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... Strongest thunderstorms have moved east of the tafs for the night. A few showers will be possible near CMH/LCK for the first few hours of the taf period. A low level jet will bring a period of non-convective LLWS through 12Z. This should diminish as the core of the low level jet pushes east and the atmosphere starts to mix with daytime heating. Region will be in the warm sector today for much of the day. A low pressure system will pass by to the north across the Great Lakes. The front that has been oscillating across the region will sag south back into northern Ohio. Convection on the front may affect the CMH/LCK tafs after 03Z. Winds will increase with diurnal heating today. Winds will be from the west/southwest between 10 and 15 knots with gusts between 20 and 30 knots. OUTLOOK...Thunderstorms possible Wednesday and Thursday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...AR/Sites NEAR TERM...AR SHORT TERM...AR LONG TERM...Hatzos AVIATION...Sites
Hazardous weather outlook, May 27, 4:24 PM EDT, 9 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 424 PM EDT Mon May 27 2019 INZ050-OHZ026-034-035-042>046-051>056-060>065-074-281100- Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware- Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble-Montgomery- Greene-Fayette OH-Pickaway-Fairfield-Hocking- 424 PM EDT Mon May 27 2019 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...Tonight. Thunderstorms will continue to develop and increase in coverage into this evening. Strong to severe thunderstorms will be possible into the early morning hours of Tuesday. Damaging winds and large hail will be the main severe weather threats, but an isolated tornado can not be ruled out. In addition, heavy rain will be possible which may lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered thunderstorms are forecast for Tuesday. Strong to severe thunderstorms will be possible once again with damaging winds and large hail being the primary severe weather threats. An isolated strong to severe thunderstorm will be possible Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight. INZ058-059-066-OHZ070>073-080-281100- Fayette IN-Union IN-Franklin IN-Butler-Warren-Clinton-Ross-Highland- 424 PM EDT Mon May 27 2019 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, South Central Ohio and Southwest Ohio. .DAY ONE...Tonight. Scattered thunderstorms will continue to develop into this evening. Strong to severe thunderstorms will be possible. Damaging winds and large hail will be the main severe weather threats, but an isolated tornado can not be ruled out. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. An isolated strong to severe thunderstorm will be possible Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. INZ073>075-080-KYZ089>100-OHZ077>079-081-082-088-281100- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton- Clermont-Brown-Adams-Pike-Scioto- 424 PM EDT Mon May 27 2019 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. An isolated strong to severe thunderstorm will be possible Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 28, 12:08 AM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1208 AM EDT TUE MAY 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG 3 ENE ENGLEWOOD 39.88N 84.26W
05/27/2019 MONTGOMERY OH TRAINED SPOTTER
LARGE TREE DOWN.
&&
HICKMANLocal storm report, May 28, 12:10 AM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1210 AM EDT TUE MAY 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM NON-TSTM WND DMG BEAVERCREEK 39.73N 84.06W
05/27/2019 GREENE OH TRAINED SPOTTER
MULIPLE TREE LIMBS DOWN.
&&
HICKMANLocal storm report, May 28, 12:11 AM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
1211 AM EDT TUE MAY 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND DMG BEAVERCREEK 39.73N 84.06W
05/27/2019 GREENE OH TRAINED SPOTTER
MULIPLE TREE LIMBS DOWN.
&&
HICKMANLocal storm report, May 28, 12:32 AM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1232 AM EDT TUE MAY 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM FUNNEL CLOUD JAMESTOWN 39.66N 83.74W
05/28/2019 GREENE OH TRAINED SPOTTER
2 FUNNEL CLOUDS MERGED INTO ONE WHICH TOOK ON A WEDGE
SHAPE. CAN NOT TELL IF IT IS TOUCHING DOWN.
&&
TSHOBELocal storm report, May 28, 1:20 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
120 AM EDT TUE MAY 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM HEAVY RAIN 3 WNW HUBER HEIGHTS 39.86N 84.16W
05/28/2019 M2.75 INCH MONTGOMERY OH AMATEUR RADIO
TOTAL RAINFALL IN 90 MINUTE PERIOD.
&&
CHLocal storm report, May 28, 1:30 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
130 AM EDT TUE MAY 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TORNADO 3 NW LAURELVILLE 39.50N 82.78W
05/28/2019 PICKAWAY OH NWS EMPLOYEE
STRUCTURAL DAMAGE TO A HOUSE AND BARN. TIME ESTIMATED
FROM RADAR.
&&
HICKMANThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:28 PM EDT | Areal Flood Advisory | ILN | Mercer | 6 hr |
| May 27, 9:36 PM EDT | Tornado Warning | ILN | Darke, Preble | 39 min |
| May 27, 9:44 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer, Shelby | 46 min |
| May 27, 9:55 PM EDT | Tornado Warning | ILN | Auglaize, Mercer | 35 min |
| May 27, 10:06 PM EDT | Tornado Warning | ILN | Darke | 39 min |
| May 27, 10:07 PM EDT | Areal Flood Advisory | ILN | Darke, Preble | 3 hr |
| May 27, 10:11 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Mercer, Miami, Shelby | 49 min |
| May 27, 10:15 PM EDT | Tornado Warning | ILN | Preble | 30 min |
| May 27, 10:21 PM EDT | Tornado Warning | ILN | Darke, Miami | 39 min |
| May 27, 10:27 PM EDT | Tornado Warning | ILN | Auglaize, Mercer | 33 min |
| May 27, 10:31 PM EDT | Tornado Warning | ILN | Montgomery, Preble | 44 min |
| May 27, 10:43 PM EDT | Tornado Warning | ILN | Logan, Union | 32 min |
| May 27, 10:45 PM EDT | Tornado Warning | ILN | Champaign, Clark, Miami | 30 min |
| May 27, 10:49 PM EDT | Tornado Warning | ILN | Champaign, Logan, Union | 26 min |
| May 27, 10:54 PM EDT | Tornado Warning | ILN | Auglaize, Hardin, Logan | 36 min |
| May 27, 11:00 PM EDT | Tornado Warning | ILN | Greene, Montgomery | 45 min |
| May 27, 11:04 PM EDT | Areal Flood Advisory | ILN | Greene, Miami, Montgomery, Shelby | 3 hr |
| May 27, 11:08 PM EDT | Tornado Warning | ILN | Delaware, Logan, Union | 19 min |
| May 27, 11:08 PM EDT | Tornado Warning | ILN | Champaign, Clark | 19 min |
| May 27, 11:13 PM EDT | Tornado Warning | ILN | Darke, Miami, Montgomery | 32 min |
| May 27, 11:18 PM EDT | Tornado Warning | ILN | Fairfield, Franklin, Pickaway | 27 min |
| May 27, 11:25 PM EDT | Tornado Warning | ILN | Hardin | 35 min |
| May 27, 11:27 PM EDT | Tornado Warning | ILN | Clark, Fayette, Greene, Madison | 48 min |
| May 27, 11:30 PM EDT | Areal Flood Advisory | ILN | Champaign, Clark, Greene | 3 hr |
| May 27, 11:31 PM EDT | Tornado Warning | ILN | Greene, Montgomery | 29 min |
| May 27, 11:34 PM EDT | Tornado Warning | ILN | Delaware, Licking | 26 min |
| May 27, 11:38 PM EDT | Flash Flood Warning | ILN | Clark, Greene, Miami, Montgomery | 6 hr |
| May 27, 11:41 PM EDT | Tornado Warning | ILN | Franklin, Licking | 34 min |
| May 27, 11:43 PM EDT | Areal Flood Advisory | ILN | Delaware, Fairfield, Franklin, Licking, Madison, Pickaway and 1 more | 6 hr |
| May 27, 11:45 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene, Miami, Montgomery | 30 min |
| May 27, 11:48 PM EDT | Tornado Warning | ILN | Fayette, Madison | 42 min |
| May 27, 11:50 PM EDT | Tornado Warning | ILN | Fairfield, Pickaway | 25 min |
| May 27, 11:52 PM EDT | Tornado Warning | ILN | Clark, Greene | 38 min |
| May 28, 12:07 AM EDT | Tornado Warning | ILN | Licking | 23 min |
| May 28, 12:12 AM EDT | Tornado Warning | ILN | Fairfield, Hocking | 33 min |
| May 28, 12:12 AM EDT | Tornado Warning | ILN | Fayette, Madison, Pickaway, Ross | 34 min |
| May 28, 12:15 AM EDT | Tornado Warning | ILN | Clark, Fayette, Greene, Madison | 30 min |
| May 28, 12:38 AM EDT | Tornado Warning | ILN | Fayette, Madison | 37 min |
| May 28, 12:44 AM EDT | Areal Flood Advisory | ILN | Fayette, Madison | 5 hr |
| May 28, 12:45 AM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking, Pickaway, Ross | 45 min |
| May 28, 12:49 AM EDT | Tornado Warning | ILN | Fairfield, Hocking, Pickaway, Ross | 26 min |
| May 28, 1:07 AM EDT | Tornado Warning | ILN | Fairfield, Hocking, Pickaway | 38 min |
| May 28, 1:27 AM EDT | Severe Thunderstorm Warning | ILN | Hocking, Pickaway, Ross | 33 min |
| May 28, 1:39 AM EDT | Tornado Warning | ILN | Hocking, Pickaway, Ross | 36 min |
| May 28, 1:44 AM EDT | Tornado Warning | ILN | Hocking | 31 min |
| May 28, 2:19 AM EDT | Areal Flood Advisory | ILN | Fairfield, Hocking, Pickaway, Ross | 3 hr |
| May 28, 3:20 AM EDT | River Flood Advisory | ILN | Delaware, Franklin | 3 hr |
| May 28, 2:44 PM EDT | Special Weather Statement | ILN | Auglaize, Mercer | 61 min |
| May 28, 3:44 PM EDT | Special Weather Statement | ILN | Auglaize, Hardin, Mercer | 61 min |
| May 28, 4:30 PM EDT | Special Weather Statement | ILN | Hardin | 30 min |
| May 28, 5:31 PM EDT | Special Weather Statement | ILN | Auglaize | 29 min |
| May 28, 5:36 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Hardin | 39 min |
| May 28, 5:40 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 50 min |
| May 28, 6:27 PM EDT | Special Weather Statement | ILN | Auglaize, Shelby | 33 min |
| May 28, 6:50 PM EDT | Special Weather Statement | ILN | Logan | 25 min |
| May 28, 7:00 PM EDT | Special Weather Statement | ILN | Auglaize, Mercer | 30 min |
| May 28, 7:32 PM EDT | Special Weather Statement | ILN | Mercer | 28 min |
| May 28, 7:47 PM EDT | Special Weather Statement | ILN | Auglaize, Hardin | 28 min |
| May 28, 7:48 PM EDT | Areal Flood Advisory | ILN | Auglaize, Hardin, Mercer | 3 hr |
Nearby
Tornado Warnings in Ohio, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.